Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Yet another Spironolactone question :-)

Discussion in 'Treatments for Androgenetic Alopecia' started by Arisemysoul, Oct 13, 2012.

  1. Arisemysoul

    Arisemysoul Established Member

    Joined:
    Aug 11, 2011
    Messages:
    256
    Likes Received:
    1
    Dislikes Received:
    0
    I started 50 mg 1 X day in mid August. At the same time my integrative nurse practitioner changed my progesterone dose and the kind I take. My hair has started growing again and looks better (I think.) But my periods have been irregular since the end of August. I called and asked the pharmacist if the Spironolactone would do this and she seem to think it would be more likely the change in progesterone. I am now going to a new integrative doctor that I really like. I guess I will have to call him and see what he thinks. He has me on some new things for my adrenals so who knows. Maybe that is making a difference in my hair. That's what I get for changing and adding new things to my regime. I am afraid the new doctor. is going to say quit the Spironolactone and then my hair stops growing and starts falling out again.

    Anyone have irregular periods on Spironolactone?
     
  2. HL Detective

    HL Detective Guest

    Hi Arisemysoul,

    Great name btw! I just wanted to let you know that Spironolactone can definitely cause irregular periods for some. Its different for everyone and the dose at which this side effect kicks in also varies. When I took it at 100mg/day I had no issues with my period, it was regular as always. When I kicked it up to 150mg/day and then to 200/day I had bleeding every 2 weeks. I brought it back down to 100 and this irregular bleeding stopped. I never figured out exactly why this happened but my understanding is that Spironolactone acts somewhat like progesterone (I know I read this somewhere but can't remember now where that was) and has the ability to alter the menstrual cycle when the dose is high enough. For some that can be as little as 50mg (like you) and 150mg (like me).

    Hope that was helpful for you. Best of luck with the Spironolactone : )
     
  3. Arisemysoul

    Arisemysoul Established Member

    Joined:
    Aug 11, 2011
    Messages:
    256
    Likes Received:
    1
    Dislikes Received:
    0
    Thanks for the reply hair loss. I already have problems with hormones being all over the place. Secretly I hope something else is helping my hair grow and not the Spironolactone. That way if I have to go off it I won't have to deal with losing my new growth. I thought Spironolactone blocked testosterone not acted like progesterone. But I will google this and see what I can find. If you are correct and I'm already taking progesterone, that might explain the crazy periods.
     
  4. Lost

    Lost Guest

    yes Spironolactone can cause irregular periods!
     

Share This Page